Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Jacksonville, FL

August 8, 2014Pierce County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 8, 2014, 11:31 PM EDT for Pierce County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 11:31 PM EDT (03:31 UTC)
Expired
Aug 9, 2014, 12:15 AM EDT
In force
44 min
Issued by
NWS Jacksonville, FL

County Pierce County, GA

The radar

The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WWUS82 KJAX 090331
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1131 PM EDT FRI AUG 8 2014

GAZ151-090415-
PIERCE-
1131 PM EDT FRI AUG 8 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PIERCE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215 AM EDT...

AT 1131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF JAMESTOWN...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JAMESTOWN...BLACKSHEAR AND BRISTOL THROUGH 1215 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3146 8218 3128 8225 3132 8239 3143 8237
      3143 8235 3145 8233 3147 8230 3149 8230
TIME...MOT...LOC 0331Z 203DEG 5KT 3136 8234

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:24 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 8, 9:24 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT FRI AUG 8 2014

.UPDATE...
LAST OF CONVECTION OVER SE GA HAS MOVED NORTH OF THE ALTAMAHA AND
OCMULGEE RIVERS IN SE GA. AS ACTIVITY WANES OVER THE NRN
ZONES...STORMS OVER CENTRAL FL ARE DRIFTING ACROSS OUR SRN BORDER.
THE LAPS ANALYSIS SHOWS JUICY DEWPOINTS IN THE MID 70S FROM
GAINESVILLE TO PALATKA WTIH MOST UNSTABLE CAPE ABOVE 2500 J/KG.
THE HRRR INDICATES ACTIVITY WILL PUSH NORTH INTO COASTAL FLAGLER
COUNTY THROUGH MIDNIGHT BEFORE WEAKENING...BUT SHOWS NOTHING OVER
MARION COUNTY WHERE STORMS ARE APPROACHING DUNNELLON. UPDATES WILL
LOWER POPS FOR MOST OF THE FORECAST AREA AND KEEP ISOLATED
CHANCES FOR THE SOUTHERN TIER UNTIL MIDNIGHT. ACTIVITY WILL
INCREASE OVER THE OUTER SOUTHERN COASTAL WATERS AFTER MIDNIGHT.

&&

.AVIATION...
PREVAILING VFR WITH WITH POSSIBLE MVFR VSBY REDUCTIONS AT GNV AND
VQQ DUE TO PATCHY FOG BETWEEN 08Z-12Z. THUNDERSTORMS ARE EXPECTED
AFTER 17Z ON SATURDAY.

&&

.MARINE...
SE FLOW CONTINUES INTO THE EVENING. A SOUTHERLY NOCTURNAL SURGE IS
EXPECTED THEN WINDS WILL BECOME LIGHT SW DURING THE PRE-DAWN
HOURS. NO CHANGES EXPECTED WITH UPDATE.

RIP CURRENTS: LOW RISK THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  94  75  94 /  50  50  50  50
SSI  77  89  77  89 /  10  30  30  40
JAX  74  92  75  93 /  10  40  40  40
SGJ  77  91  75  91 /  10  40  30  40
GNV  72  92  72  93 /  10  50  50  50
OCF  73  92  73  92 /  10  50  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

MKT/PP/RW
Hazardous weather outlook, Aug 8, 1:54 PM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT FRI AUG 8 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-091030-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
154 PM EDT FRI AUG 8 2014

...ISOLATED STRONG TO LOCALLY SEVERE STORMS EXPECTED THROUGH EARLY
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED...MORE
NUMEROUS OVER INLAND AREAS. THE STORMS WILL BE SLOW MOVING AND
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WITHIN
ONE HOUR AND FREQUENT LIGHTNING STRIKES. ISOLATED STRONG TO BRIEFLY
SEVERE THUNDERSTORMS ARE POSSIBLE WITH WINDS OF 50 TO 60 MPH
POSSIBLE.

HOT AND HUMID CONDITIONS THIS AFTERNOON WILL RESULT IN HEAT INDICES
OF 105 TO 108 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 8, 6:06 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT FRI AUG 8 2014

GAZ132-149-082230-
ATKINSON-COFFEE-
606 PM EDT FRI AUG 8 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
630 PM EDT...

AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF DOUGLAS...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND DOUGLAS THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3157 8292 3147 8277 3131 8298 3136 8306
TIME...MOT...LOC 2206Z 222DEG 9KT 3140 8297

TRABERT
Special weather statement, Aug 8, 6:28 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT FRI AUG 8 2014

GAZ132-149-082300-
ATKINSON-COFFEE-
628 PM EDT FRI AUG 8 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
700 PM EDT...

AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER ATKINSON COUNTY...STATIONARY. THESE
STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED
COUNTIES THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3158 8301 3147 8283 3135 8295 3137 8312
      3138 8312 3139 8313
TIME...MOT...LOC 2228Z 216DEG 2KT 3141 8298

TRABERT
Special weather statement, Aug 8, 6:57 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
657 PM EDT FRI AUG 8 2014

GAZ132-082345-
COFFEE-
657 PM EDT FRI AUG 8 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...

AT 657 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOUGLAS...MOVING NORTHEAST AT 15
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS
AND WEST GREEN THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3156 8263 3155 8261 3145 8287 3153 8295
      3168 8278 3167 8263
TIME...MOT...LOC 2257Z 235DEG 12KT 3153 8284

TRABERT
Special weather statement, Aug 8, 7:32 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
732 PM EDT FRI AUG 8 2014

GAZ132-134-135-090015-
APPLING-BACON-COFFEE-
732 PM EDT FRI AUG 8 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR APPLING...BACON
AND COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 815 PM EDT...

AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTH OF NICHOLLS...MOVING NORTHEAST
AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NICHOLLS...ALMA AND NEW LACY THROUGH 815 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3177 8237 3155 8225 3148 8266 3158 8270
TIME...MOT...LOC 2332Z 247DEG 13KT 3155 8262

TRABERT
Special weather statement, Aug 8, 7:44 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 PM EDT FRI AUG 8 2014

GAZ133>135-090015-
APPLING-BACON-JEFF DAVIS-
744 PM EDT FRI AUG 8 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
APPLING AND BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 815 PM EDT...

AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 15 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT
20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PINE
GROVE AND GRAHAM THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3189 8251 3173 8231 3155 8254 3160 8263
TIME...MOT...LOC 2345Z 212DEG 18KT 3163 8255

TRABERT
Special weather statement, Aug 8, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1131 PM EDT FRI AUG 8 2014

GAZ151-090415-
PIERCE-
1131 PM EDT FRI AUG 8 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PIERCE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215 AM EDT...

AT 1131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF JAMESTOWN...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JAMESTOWN...BLACKSHEAR AND BRISTOL THROUGH 1215 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3146 8218 3128 8225 3132 8239 3143 8237
      3143 8235 3145 8233 3147 8230 3149 8230
TIME...MOT...LOC 0331Z 203DEG 5KT 3136 8234

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:14 PM EDTSpecial Weather StatementJAXNassau46 min
Aug 9, 5:33 PM EDTSpecial Weather StatementJAXFlagler42 min
Aug 9, 5:37 PM EDTAreal Flood AdvisoryJAXFlagler83 min
Aug 9, 5:42 PM EDTSpecial Marine WarningJAX93 min
Aug 9, 6:09 PM EDTSpecial Weather StatementJAXHamilton51 min
Aug 9, 6:23 PM EDTSpecial Weather StatementJAXFlagler52 min
Aug 9, 7:15 PM EDTSpecial Weather StatementJAXPutnam45 min
Aug 9, 7:49 PM EDTSpecial Weather StatementJAXBaker41 min
Aug 8, 11:52 PM EDTAreal Flood AdvisoryJAXPierce, Ware113 min
Aug 9, 12:07 AM EDTSpecial Weather StatementJAXPierce38 min
Aug 9, 3:17 PM EDTSpecial Weather StatementJAXBrantley28 min
Aug 9, 3:40 PM EDTSpecial Weather StatementJAXBacon35 min
Aug 9, 3:56 PM EDTSpecial Weather StatementJAXGlynn34 min
Aug 9, 4:34 PM EDTSpecial Weather StatementJAXCharlton26 min
Aug 9, 4:48 PM EDTSpecial Weather StatementJAXCamden27 min
Aug 9, 5:07 PM EDTAreal Flood AdvisoryJAXAppling, Wayne53 min
Aug 9, 5:20 PM EDTSpecial Weather StatementJAXCamden25 min
Aug 9, 5:48 PM EDTSpecial Weather StatementJAXEchols27 min
Aug 9, 6:02 PM EDTSpecial Weather StatementJAXEchols43 min
Aug 9, 6:21 PM EDTSpecial Weather StatementJAXEchols39 min
Aug 9, 6:49 PM EDTSpecial Weather StatementJAXEchols41 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.